• andriamycin, cisplatin, and methotrexate?

    Asked by ashlead on Friday, November 4, 2011

    andriamycin, cisplatin, and methotrexate?

    has anyone been given these chemo drugs, and were there any crazy side affects?

    5 Answers from the Community

    5 answers
    • SunnyCloud's Avatar

      I had cisplatin, but I didnt have any crazy side effects. For me it is hard to tell what has given be the side effects..chemo or radiation. I didnt lose my hair. I didnt vomit..not once. I did experience slight nausea & feeling cold sometimes. Also my skin changed color and I still have dark circles under my eyes. Oh, I have a very sensitive sense of smell. But thats about it. :)

      almost 5 years ago
    • mysecondchance's Avatar

      Prior to surgery I had taxol and carboplatin intravenously and simultaneously. I started losing my hair within 13 days and experienced the "normal" side effects, loss of appetite, fatigue; a general sick feeling. Post surgery I had taxol on day one intravenously, cisplatin on day two through a port in my abdomen and taxol through the port on day eight. I was very sick through three cycles of this. I was hospitalized for eight days for low white blood count and then again for five days when my electrolytes tanked. The doctor decided not to give me the last infusion of taxol after the second hospital stay. If comparing pre and post surgery chemo I would tend to believe the cisplatin or the combo of cisplatin and taxol were harder on my body. It may also have been the port since the chemicals went directly into my abdomen. I can't be sure but this was my experience.

      almost 5 years ago
    • OscarGarcia925's Avatar

      i'm on andriamycin for liposarcoma, 3weeks into my 1st cycle and i'm starting to lose my hair, experienced weakness and you get this feeling almost like your hungover.

      no vomiting so far, i was told the 1st cycles will be the easiest ones. will start on my 2nd cycle of andriamycin on wed.

      almost 5 years ago
    • tylerman28's Avatar

      Yep! I had lots of all 3 drugs.

      The one that seemed to be the most miserable was the Cisplatin. It made me terribly nauseous. However, my doctor chose to give me Emend to help the nausea. That stuff is every chemo patient's dream! It helped the nausea so much. I still felt icky, but once I had the Emend, I only vomitted once through the rest of my treatments.

      Adriamycin lowered my white cell count quite a bit, so I would get mouth sores sometimes. And I really didn't like that it turned my urine red...very creepy.

      Methotrexate probably had the largest toll on me because I had to have so much of it. Before surgery I had major mouth sores and couldn't eat. I initially weighed about 145 lbs. I dropped to 118 lbs before my major surgery. I had to be hospitalized for nutrition reasons.

      We wondered why I became so sick, and my oncologist decided that it was because the leucovorin rescue drug taken after they administered the methotrexate was not absorbing into my body very well, so the methotrexate was destroying all my mucosa cells (in my mouth) which gave me terrible mouth sores. Instead of giving me the leucovorin in pill form, he decided to give it to me IV along with a lot more hydration fluids.

      Each drug had it's little quirks, but now I am cancer free and stronger than ever thanks to those terrible chemo drugs. They're terrible but also life saving.

      over 4 years ago
    • liznesh's Avatar

      I had all three. Cisplatin was always the longest cycle in the hospital - usually a five day treatment, when the Andriamycin and Methotrexate were usually three or four at the most. And when you're in the hospital 3 weeks out of the month for an entire year...that extra day at home is HUGE. The only good thing about Cisplatin is that it didn't cause any hair loss. It was my first cycle after surgery and my hair had grown back to a nice, pixie length after recovering for a couple of months. I do remember Methotrexate being the one I got the most, though, and the one that made my pee neon green! TMI..haha sorry!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more low-grade, osteosarcoma questions.  Also, don't forget to check out our Low-Grade, Osteosarcoma page.